Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 144, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 25, 2012, 11:05 PM EDT for 4 counties in North Carolina. It was in force for 70 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2012, 11:05 PM EDT (03:05 UTC)
- Expired
- Jun 26, 2012, 12:15 AM EDT
- In force
- 70 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 58 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 11:14 PM EDT | TSTM WND DMG | 4 Ene Anderson Creek, NC | TREE DOWN ON POWER LINES AT WALKER RD. AND MCLEAN CHAPEL CHURCH RD. |
| Jun 25, 11:23 PM EDT | TSTM WND DMG | 1 E Hobbton, NC | ONE TREE DOWN AVON AND SUTTONTOWN ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 5:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 3.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1148 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
938
WUUS52 KRAH 260305
SVRRAH
NCC051-085-101-163-260415-
/O.NEW.KRAH.SV.W.0144.120626T0305Z-120626T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1105 PM EDT MON JUN 25 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
HARNETT COUNTY IN CENTRAL NORTH CAROLINA
SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1215 AM EDT
* AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM LILLINGTON TO 14
MILES NORTHEAST OF HOBBTON...OR ALONG A LINE EXTENDING FROM
LILLINGTON TO 6 MILES NORTH OF MOUNT OLIVE...MOVING SOUTHEAST AT 35
MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NEWTON GROVE...
SPIVEY'S CORNER...LINDEN...
HOBBTON...GODWIN...
WADE...
EASTOVER...
AUTRYVILLE...STEDMAN...
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 325 AND 355.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 52 AND 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3478 7844 3485 7850 3485 7858 3490 7867
3526 7905 3534 7911 3541 7908 3545 7905
3547 7901 3543 7815 3535 7816 3532 7828
3529 7830 3522 7824 3521 7817 3519 7816
3489 7814 3476 7819
TIME...MOT...LOC 0305Z 328DEG 31KT 3533 7883 3528 7810
$$
MWS6 follow-up statements
184
WWUS52 KRAH 260315
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1115 PM EDT MON JUN 25 2012
NCC051-085-101-163-260415-
/O.CON.KRAH.SV.W.0144.000000T0000Z-120626T0415Z/
CUMBERLAND NC-JOHNSTON NC-HARNETT NC-SAMPSON NC-
1115 PM EDT MON JUN 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SAMPSON...HARNETT...SOUTHERN JOHNSTON AND EASTERN CUMBERLAND
COUNTIES...
AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LINDEN TO 15 MILES EAST OF HOBBTON...OR
ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF LILLINGTON TO MOUNT
OLIVE...MOVING SOUTHEAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... GODWIN...FALCON...
WADE...EASTOVER...VANDER...STEDMAN...TURKEY...SALEMBURG...CLINTON...
AUTRYVILLE...ROSEBORO AND GARLAND.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 325 AND 355.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 52 AND 87.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3478 7844 3485 7850 3485 7858 3490 7867
3526 7905 3534 7911 3541 7908 3545 7905
3547 7901 3543 7815 3535 7816 3532 7828
3529 7830 3522 7824 3521 7817 3519 7816
3489 7814 3476 7819
TIME...MOT...LOC 0316Z 328DEG 31KT 3525 7877 3520 7804
$$
MWS004
WWUS52 KRAH 260325
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1125 PM EDT MON JUN 25 2012
NCC051-085-101-163-260415-
/O.CON.KRAH.SV.W.0144.000000T0000Z-120626T0415Z/
CUMBERLAND NC-JOHNSTON NC-HARNETT NC-SAMPSON NC-
1125 PM EDT MON JUN 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SAMPSON...SOUTHERN HARNETT...SOUTHERN JOHNSTON AND EASTERN
CUMBERLAND COUNTIES...
AT 1123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LINDEN TO 13 MILES NORTHEAST OF TURKEY...
OR ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF FAYETTEVILLE TO
MOUNT OLIVE...MOVING SOUTH AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WADE...EASTOVER...
VANDER...SALEMBURG...CLINTON...STEDMAN...AUTRYVILLE...ROSEBORO AND
GARLAND.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 334 AND 355.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 52 AND 79.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3478 7844 3485 7850 3485 7858 3490 7867
3526 7905 3534 7911 3539 7897 3537 7816
3535 7816 3532 7828 3529 7830 3522 7824
3521 7818 3519 7816 3490 7814 3476 7819
TIME...MOT...LOC 0325Z 344DEG 23KT 3521 7880 3515 7808
$$
MWS541
WWUS52 KRAH 260337
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1137 PM EDT MON JUN 25 2012
NCC101-260346-
/O.CAN.KRAH.SV.W.0144.000000T0000Z-120626T0415Z/
JOHNSTON NC-
1137 PM EDT MON JUN 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JOHNSTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3478 7844 3485 7850 3485 7858 3490 7867
3528 7906 3534 7853 3531 7854 3526 7847
3526 7841 3529 7831 3522 7824 3521 7818
3519 7816 3509 7817 3490 7814 3476 7819
TIME...MOT...LOC 0336Z 350DEG 21KT 3520 7895 3511 7818
$$
NCC051-085-163-260415-
/O.CON.KRAH.SV.W.0144.000000T0000Z-120626T0415Z/
CUMBERLAND NC-HARNETT NC-SAMPSON NC-
1137 PM EDT MON JUN 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SAMPSON...SOUTHERN HARNETT AND EASTERN CUMBERLAND COUNTIES...
AT 1132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ANDERSON CREEK TO 8 MILES EAST OF
HOBBTON...OR ALONG A LINE EXTENDING FROM LINDEN TO HOBBTON...MOVING
SOUTH AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WADE...EASTOVER...
TURKEY...CLINTON...SALEMBURG...VANDER...STEDMAN...AUTRYVILLE...
ROSEBORO AND GARLAND.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 355.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 52 AND 75.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3478 7844 3485 7850 3485 7858 3490 7867
3528 7906 3534 7853 3531 7854 3526 7847
3526 7841 3529 7831 3522 7824 3521 7818
3519 7816 3509 7817 3490 7814 3476 7819
TIME...MOT...LOC 0336Z 350DEG 21KT 3520 7895 3511 7818
$$
MWS510
WWUS52 KRAH 260349
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1149 PM EDT MON JUN 25 2012
NCC085-260359-
/O.CAN.KRAH.SV.W.0144.000000T0000Z-120626T0415Z/
HARNETT NC-
1149 PM EDT MON JUN 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARNETT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 70 AND 75.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3478 7844 3485 7850 3485 7858 3490 7867
3521 7899 3524 7872 3525 7862 3524 7841
3522 7824 3519 7816 3509 7817 3490 7814
3476 7819
TIME...MOT...LOC 0349Z 350DEG 21KT 3513 7891 3508 7830
$$
NCC051-163-260415-
/O.CON.KRAH.SV.W.0144.000000T0000Z-120626T0415Z/
CUMBERLAND NC-SAMPSON NC-
1149 PM EDT MON JUN 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SAMPSON AND EASTERN CUMBERLAND COUNTIES...
AT 1146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF EASTOVER TO 6 MILES
SOUTH OF HOBBTON...OR ALONG A LINE EXTENDING FROM FORT BRAGG TO 7
MILES NORTH OF CLINTON...MOVING SOUTH AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... VANDER...SALEMBURG...
CLINTON...STEDMAN...TURKEY...AUTRYVILLE...ROSEBORO AND GARLAND.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 343 AND 355.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 52 AND 65.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3478 7844 3485 7850 3485 7858 3490 7867
3521 7899 3524 7872 3525 7862 3524 7841
3522 7824 3519 7816 3509 7817 3490 7814
3476 7819
TIME...MOT...LOC 0349Z 350DEG 21KT 3513 7891 3508 7830
$$
MWS028
WWUS52 KRAH 260400
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1200 AM EDT TUE JUN 26 2012
NCC051-163-260415-
/O.CON.KRAH.SV.W.0144.000000T0000Z-120626T0415Z/
CUMBERLAND NC-SAMPSON NC-
1200 AM EDT TUE JUN 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR CENTRAL SAMPSON AND EASTERN CUMBERLAND COUNTIES...
AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES WEST OF EASTOVER TO CLINTON...OR
ALONG A LINE EXTENDING FROM FAYETTEVILLE TO CLINTON...MOVING
SOUTHEAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... AUTRYVILLE...ROSEBORO
AND GARLAND.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 52 AND 61.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3476 7819 3478 7844 3481 7846 3485 7850
3485 7858 3490 7867 3518 7896 3514 7816
3509 7817 3490 7814
TIME...MOT...LOC 0400Z 336DEG 31KT 3504 7886 3497 7826
$$
MWS020
WWUS52 KRAH 260410
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1210 AM EDT TUE JUN 26 2012
NCC051-163-260417-
/O.EXP.KRAH.SV.W.0144.000000T0000Z-120626T0415Z/
CUMBERLAND NC-SAMPSON NC-
1210 AM EDT TUE JUN 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAMPSON AND EASTERN
CUMBERLAND COUNTIES EXPIRES AT 1215 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER...STRONG WIND GUSTS UP TO 40 MPH
WILL REMAIN POSSIBLE ACROSS SOUTHERN CUMBERLAND AND SAMPSON COUNTIES
THROUGH 100 AM EDT. SHOULD THE STORMS RE-INTENSIFY AND ANOTHER
WARNING BECOME NECESSARY...BE PREPARED TO TAKE ACTION.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3476 7819 3478 7844 3481 7846 3485 7850
3485 7858 3490 7867 3518 7896 3514 7816
3509 7817 3490 7814
TIME...MOT...LOC 0407Z 336DEG 31KT 3498 7883 3491 7823
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:01 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 25, 10:01 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1001 PM EDT MON JUN 25 2012 .SYNOPSIS... AN UPPER LEVEL TROUGH DIGGING SOUTHEAST FROM THE GREAT LAKES INTO THE MID ATLANTIC WILL DRIVE A COLD FRONT SOUTHWARD INTO CENTRAL SOUTH CAROLINA TOWARD SUNRISE. DRY CONDITIONS ARE EXPECTED TO PREVAIL THE REMAINDER OF THE WEEK AS A STRENGTHENING UPPER LEVEL RIDGE BUILDS INTO THE AREA FROM THE WEST...BRINGING NEAR RECORD TEMPERATURES BY THE END OF THE WEEK. && .NEAR TERM /THROUGH TUESDAY/... AS OF 1000 PM... CURRENT LINE OF BROKEN CONVECTION JUST SOUTH OF HIGHWAY 64 AND WILL EXIT THE ARE BEFORE DAWN. WILL BE SLIGHTLY SLOW TO CLEAR WATCH FROM THE NORTHEAST WITH SURFACE DEWPOINTS STILL UPPER 60S TO NEAR 70. DEWPOINTS TO PERHAPS PLUNGE INTO THE UPPER 40S LATE TONIGHT INTO TUESDAY. LOW TEMPERATURES NEAR 60 NORTH TO NEAR 67 SOUTHEAST. BUILDING CONTINENTAL POLAR AIR MASS WILL MAKE ABSOLUTELY DELIGHTFUL CONDITIONS FOR LATE JUNE...WITH BOUNDARY LAYER DEWPOINTS INTO THE MID 40S RESULTING IN COMFORTABLE RELATIVE HUMIDITY LEVELS. LOW LEVEL THICKNESSES ARE PROJECTED TO BE AROUND 20 METERS BELOW NORMAL...SUPPORTING DAYTIME HIGHS IN THE 79 TO 83. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 1230 PM MONDAY... LATEST FORECAST TRACK FOR TROPICAL STORM DEBBY TAKES THE STORM ACROSS THE UPPER FLORIDA PENINSULA IN THE THURSDAY TIME FRAME. THE STORM WILL REMAIN TOO FAR SOUTH TO INFLUENCE THE SHORT TERM FORECAST. UPPER TROUGH MIGRATES OFFSHORE WITH WARM CORE RIDGING BUILDING IN FROM THE MIDWEST. STRONG CAPPING ALOFT WILL SUPPRESS CONVECTION AND TEMPERATURES WILL BE ON THE UPSWING...FROM NEAR NORMAL MID TO UPPER 80S ON WEDNESDAY TO THE LOW...PERHAPS MID 90S ON THURSDAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 1230 PM MONDAY... THE TRACK OF TROPICAL STORM DEBBY REMAINS IN QUESTION AND A TRACK NEARER THE ATLANTIC COAST COULD PERHAPS PRODUCE SOME IMPACTS IN FAR EASTERN NORTH CAROLINA IN THE LATE WEEKEND. OTHERWISE...THE MID LEVEL RIDGE BUILDING IN FROM THE WEST FLATTENS ACROSS THE SOUTHERN CONUS INTO THE WEEKEND. THE RESULTING CAPPED ATMOSPHERE WITH HOT AIR MASS IN PLACE AND COPIOUS SUN WILL ALLOW TEMPERATURES TO APPROACH RECORD TRIPLE DIGITS ON FRIDAY AND SATURDAY. RETROGRESSION WESTWARD OF THE RIDGE LATE THIS WEEKEND WOULD TAKE THE EDGE OFF THE HIGHS IN NORTHWEST FLOW...BUT STILL LOOKS LIKE MOSTLY MID 90S SUNDAY AND MONDAY. LOSS OF THE CAP WOULD ALSO PERMIT WIDELY SCATTERED DIURNAL CONVECTION. WITH NO SIGNIFICANT FORCING MECHANISMS DETECTABLE AT THIS POINT...WILL KEEP POPS IN THE SLIGHT CHANCE RANGE. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... AS OF 830 PM MONDAY... 24-HR TAF PERIOD: A FRONT DROPPING SOUTH FROM THE VIRGINIA BORDER WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND TO ITS SOUTH. THE RISK FOR CONVECTION WILL BE SLOWEST TO CLEAR THE SOUTHEAST... WHERE ISOLATED STORMS MAY BE POSSIBLE UNTIL ABOUT 4 AM. WINDS BRIEFLY GUSTY TO 20 MPH NEAR AND BEHIND THE WIND SHIFT. VFR TUESDAY UNDER A NORTH TO NORTHEAST WIND LESS THAN 10 MPH. VFR CONDITIONS WITH CLEAR SKIES AND VERY LITTLE CHANCE FOR PRECIPITATION THROUGH SATURDAY AS A STRENGTHENING UPPER LEVEL RIDGE BUILDS INTO THE AREA FROM THE WEST. && .CLIMATE... UPCOMING HIGH TEMPERATURES RECORDS AND YEAR THE RECORD WAS LAST SET: JUNE 29 (FRIDAY)-- RDU: 101 (1945) GSO: 99 (1959) FAY: 105 (1931) JUNE 30 (SATURDAY)-- RDU: 102 (1959) GSO: 101 (1959) FAY: 101 (1959) JULY 1 (SUNDAY)-- RDU: 99 (2005) GSO: 98 (1954) FAY: 104 (1959) && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL SHORT TERM...MLM LONG TERM...MLM CLIMATE...BADGETT
Hazardous weather outlook, Jun 25, 5:48 PM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 548 PM EDT MON JUN 25 2012 NCZ008>011-026>028-041>043-078-262200- GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON- WILSON-WAYNE- 548 PM EDT MON JUN 25 2012 ...SEVERE THUNDERSTORM WATCH 429 IN EFFECT UNTIL 1 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. AN UPPER LEVEL TROUGH DIGGING SOUTHEAST FROM THE GREAT LAKES INTO THE MID-ATLANTIC WILL PUSH A COLD FRONT SOUTHWARD INTO CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF LARGE HAIL AND DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST THROUGH 11 PM THIS EVENING. IN ADDITION...EXCESSIVE LIGHTNING CAN BE EXPECTED WITH ANY STORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ALTHOUGH UNCERTAINTY PERSISTS DUE TO ABNORMALLY LOW CONFIDENCE IN THE EVOLUTION OF TROPICAL CYCLONE DEBBY...LONG RANGE FORECAST MODELS CONTINUE TO INDICATE WELL ABOVE NORMAL TEMPERATURES FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. NCZ007-021>025-038>040-073>077-083>086-088-089-262200- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH- CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND- HOKE-CUMBERLAND-SAMPSON- 548 PM EDT MON JUN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. AN UPPER LEVEL TROUGH DIGGING SOUTHEAST FROM THE GREAT LAKES INTO THE MID-ATLANTIC WILL PUSH A COLD FRONT SOUTHWARD INTO CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF LARGE HAIL AND DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST THROUGH 11 PM THIS EVENING. IN ADDITION...EXCESSIVE LIGHTNING CAN BE EXPECTED WITH ANY STORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ALTHOUGH UNCERTAINTY PERSISTS DUE TO ABNORMALLY LOW CONFIDENCE IN THE EVOLUTION OF TROPICAL CYCLONE DEBBY...LONG RANGE FORECAST MODELS CONTINUE TO INDICATE WELL ABOVE NORMAL TEMPERATURES FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 25, 6:54 PM EDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
654 PM EDT MON JUN 25 2012
NCZ010-011-260000-
HALIFAX-WARREN-
654 PM EDT MON JUN 25 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES
THROUGH 800 PM EDT...
AT 654 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LITTLETON...OR ABOUT 13 MILES EAST OF WARRENTON...MOVING SOUTHEAST AT
30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AIRLIE...ENFIELD.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3615 7728 3600 7743 3604 7747 3604 7752
3606 7754 3608 7753 3610 7754 3611 7763
3615 7768 3613 7772 3616 7774 3616 7777
3638 7807 3652 7793
TIME...MOT...LOC 2254Z 309DEG 25KT 3639 7791
23Local storm report, Jun 25, 8:16 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
816 PM EDT MON JUN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL ENFIELD 36.18N 77.67W
06/25/2012 E1.00 INCH HALIFAX NC PUBLIC
PUBLIC REPORT OF HAIL THE SIZE OF QUARTERS IN DOWNTOWN
ENFIELD
&&
EVENT NUMBER RAH1200384
SMITHSpecial weather statement, Jun 25, 8:22 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT MON JUN 25 2012
NCZ023-039-040-260115-
ALAMANCE-CHATHAM-RANDOLPH-
822 PM EDT MON JUN 25 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...CHATHAM AND
SOUTHERN ALAMANCE COUNTIES THROUGH 915 PM EDT...
AT 822 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LIBERTY...OR ABOUT 11 MILES NORTHWEST OF SILER CITY...MOVING
SOUTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...STALEY...SNOW CAMP...
SUTPHIN.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3587 7918 3559 7932 3581 7973 3590 7963
3590 7955 3590 7951
TIME...MOT...LOC 0022Z 292DEG 15KT 3585 7956
22Special weather statement, Jun 25, 8:28 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
828 PM EDT MON JUN 25 2012
NCZ028-260115-
EDGECOMBE-
828 PM EDT MON JUN 25 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS EDGECOMBE COUNTY THROUGH 915
PM EDT...
AT 826 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PRINCEVILLE...OR ABOUT OVER TARBORO...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TARBORO...CONETOE...
PINETOPS
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER...FROM STRONG WINDS AND DEADLY LIGHTNING...IN A NEARBY
BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3582 7735 3582 7741 3580 7743 3580 7747
3575 7753 3573 7756 3581 7772 3592 7775
3597 7754 3589 7734
TIME...MOT...LOC 0026Z 304DEG 25KT 3588 7749
MWSSpecial weather statement, Jun 25, 9:52 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
952 PM EDT MON JUN 25 2012
NCZ078-260245-
WAYNE-
952 PM EDT MON JUN 25 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 1045 PM
EDT...
AT 951 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 31 MILES NORTHWEST OF
NAHUNTA TO 5 MILES NORTH OF FREMONT...OR ALONG A LINE EXTENDING FROM
9 MILES SOUTHEAST OF RALEIGH TO 17 MILES NORTH OF GOLDSBORO...MOVING
SOUTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...FREMONT...EUREKA...
PIKEVILLE...AND...NAHUNTA...GOLDSBORO...ELROY...AND...WALNUT CREEK.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS WILL
OCCUR WELL AHEAD OF ANY PRECIPITATION...AND ARE CAPABLE OF KNOCKING
DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...POTTED
PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3534 7782 3521 7783 3527 7827 3530 7830
3533 7826 3532 7824 3535 7816 3539 7815
3542 7816 3560 7805 3558 7787 3552 7781
3542 7782 3541 7780 3537 7780
TIME...MOT...LOC 0151Z 324DEG 23KT 3568 7853 3559 7797
MWSSpecial weather statement, Jun 25, 10:47 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1047 PM EDT MON JUN 25 2012
NCZ042-077-088-089-260345-
CUMBERLAND-HARNETT-JOHNSTON-SAMPSON-
1047 PM EDT MON JUN 25 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...HARNETT...JOHNSTON
AND CUMBERLAND COUNTIES THROUGH 1145 PM EDT...
AT 1047 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
LILLINGTON TO 5 MILES SOUTHWEST OF PRINCETON...MOVING SOUTHEAST AT
25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BENSON...
LILLINGTON...ERWIN...NEWTON GROVE...SPIVEY'S CORNER...LINDEN.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 319 AND 355.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 49 AND 93.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3553 7896 3555 7894 3554 7875 3552 7872
3553 7869 3549 7814 3545 7813 3542 7816
3535 7816 3532 7828 3529 7830 3522 7824
3520 7816 3503 7815 3499 7904
TIME...MOT...LOC 0247Z 333DEG 21KT 3549 7890 3540 7821
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:22 PM EDT | Special Weather Statement | RAH | Chatham | 53 min |
| Jun 25, 8:28 PM EDT | Special Weather Statement | RAH | Edgecombe | 47 min |
| Jun 25, 8:52 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 68 min |
| Jun 25, 9:10 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 65 min |
| Jun 25, 9:52 PM EDT | Special Weather Statement | RAH | Wayne | 53 min |
| Jun 25, 10:24 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 69 min |
| Jun 25, 10:47 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett | 58 min |
| Jun 25, 11:29 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Richmond, Scotland | 61 min |
| Jun 26, 12:21 AM EDT | Special Weather Statement | RAH | Bladen | 39 min |
| Jun 26, 12:55 AM EDT | Special Weather Statement | RAH | Scotland | 35 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.